Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 222, NWS Pueblo, CO

July 27, 2016Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2016, 5:21 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 5:21 PM MDT (23:21 UTC)
Expired
Jul 27, 2016, 5:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WUUS55 KPUB 272321
SVRPUB
COC009-071-272345-
/O.NEW.KPUB.SV.W.0222.160727T2321Z-160727T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 545 PM MDT

* AT 520 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
  KENTON...OR 27 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHWEST AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3722 10304 3718 10277 3700 10275 3700 10329
TIME...MOT...LOC 2320Z 026DEG 14KT 3710 10293 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
2 follow-up statements
080 
WWUS55 KPUB 272334
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
534 PM MDT WED JUL 27 2016

COC009-071-272345-
/O.CON.KPUB.SV.W.0222.000000T0000Z-160727T2345Z/
LAS ANIMAS CO-BACA CO-
534 PM MDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 534 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
KENTON...OR 31 MILES SOUTHWEST OF SPRINGFIELD...MOVING SOUTHWEST AT
15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3718 10309 3713 10276 3712 10276 3700 10280
      3700 10329
TIME...MOT...LOC 2334Z 049DEG 14KT 3709 10301 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
281 
WWUS55 KPUB 272339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED JUL 27 2016

COC009-071-272349-
/O.EXP.KPUB.SV.W.0222.000000T0000Z-160727T2345Z/
LAS ANIMAS CO-BACA CO-
539 PM MDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3718 10309 3713 10276 3712 10276 3700 10280
      3700 10329
TIME...MOT...LOC 2337Z 026DEG 14KT 3709 10301 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:27 PM MDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 27, 3:27 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
327 PM MDT WED JUL 27 2016

.SHORT TERM...(This evening through Thursday)
Issued at 327 PM MDT Wed Jul 27 2016

Currently...Upper high pressure continues over the Great Basin,
keeping light N-NW flow aloft over Colorado. WV satellite imagery
this morning indicated drier air moving into the state, and storm
activity has been very light through the day. As of 3 pm, a couple
of storms are trying to percolate across the far eastern plains
where there is some favorable CAPE and shear to tap into, but so
far convection has struggled.

Tonight and Tomorrow...The upper high will remain in place over the
next 24 hrs, so another hot day with recycled moisture for the
higher terrain is on tap. However, two features could help motivate
some storm activity for the eastern plains and will need to be
monitored. First, a weak shortwave will drop south across the
Central US Plains this eve, and models have at times over the past
few days hinted that there might be some lingering convection over
the far eastern plains tonight. Current model run are leaning
towards this feature being a bit too far east, but decided to keep
isolated to scattered pops for the plains from roughly east of a
line from Crowley County to eastern Las Animas County. This should
taper off after midnight. Second feature will be a stronger
shortwave crossing the northern Rockies tomorrow morning, pushing a
cool front down towards the Palmer DVD around midday. This will be
too late for much of a cooling effect, but could spark a bit more
storm activity for the plains by mid to late aftn. Moore

.LONG TERM...(Thursday night through Wednesday)
Issued at 327 PM MDT Wed Jul 27 2016

.Thursday night and Friday...Convective complex will move
southward into western Kansas Thursday evening with most of the
precipitation staying east of the region. Suspect that outflow
from this system could increase the amount of moisture advected
into southeast Colorado. On Friday, a disturbance will move
southeast into the northern high plains. CWA will be on the
southern edge of this system, and it could help develop afternoon
and evening thunderstorms, mainly from the eastern mountains and
eastward. Specifics will depend on how much moisture advects
westward and strength of the trough, but there could be round of
more organized storms developing near the mountains during the
late afternoon and moving eastward during the evening. Current
grids only have isolated to scattered PoPs Friday afternoon and
evening which will suffice given the uncertainty.

.Saturday through Wednesday...Pattern changes as a series of
strong troughs move across the Northern Rockies. These troughs
will flatten the ridge turning the flow more westerly to
southwesterly aloft. Lee trough will develop over the eastern
plains which will keep the more moist lower level air to the east
of Colorado. EC and GFS try to bring more middle and upper level
moisture into Colorado in the monsoon plume. Currently, satellite
images show increased moisture across northern Mexico. EC and GFS
hint a at couple of disturbances moving westward across northern
Mexico, which will tend to increase convection of the Sierra
Madre. This moisture may be advected into Colorado increasing the
chances for convection, mainly over the mountains. Temperatures
continue warm with warm air aloft over the region with amount of
convection mostly determining daytime maximums. --PGW--

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 327 PM MDT Wed Jul 27 2016

VFR conditions across much of the area over the next 24 hrs,
including the three main TAF sites of KCOS, KPUB and KALS. Isolated
storm activity across the eastern plains this eve is expected to
taper off soon after midnight. A weak cold front is forecast to
cross the Palmer DVD around midday tomorrow, producing a north sfc
wind shift for KCOS between 18-19z. Moore

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...PGW
AVIATION...MOORE
Hazardous weather outlook, Jul 27, 11:16 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT WED JUL 27 2016

COZ058>089-093>099-281300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1116 AM MDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS
THIS AFTERNOON AND EVENING.  THE FAR SOUTHEAST PLAINS MAY SEE
ISOLATED THUNDERSTORMS THIS EVENING AND INTO THE LATE NIGHT HOURS.
THE MAIN STORM THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 50
MPH. HOWEVER, OVER THE FAR SOUTHEAST PLAINS TONIGHT, THERE WILL BE
THE POTENTIAL FOR HEAVY RAIN AND A COUPLE OF SEVERE OR MARGINALLY
SEVERE STORMS, WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS AROUND
60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS, MAINLY IN THE AFTERNOON AND
EVENING HOURS, CAN BE EXPECTED ACROSS THE AREA EACH DAY. THE BEST
COVERAGE OF STORMS ON THURSDAY AND FRIDAY WILL BE ACROSS THE
EASTERN MOUNTAINS AND PLAINS, WITH THE BEST COVERAGE OF STORMS
SWITCHING TO OVER AND NEAR THE HIGHER TERRAIN LATER IN THE WEEKEND
AND INTO EARLY NEXT WEEK.

THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45
MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. SOME OF THE STRONGER
STORMS ACROSS THE SOUTHEAST PLAINS ON THURSDAY AND FRIDAY COULD
BECOME SEVERE, PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WIND
GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE FLASH
FLOODING CONCERNS...ESPECIALLY IF THEY OCCUR OVER URBAN AREAS OR
BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT OVER THE FAR SOUTHEAST PLAINS.

27/06

In the hours before

Special weather statement, Jul 27, 3:23 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED JUL 27 2016

COZ098-099-272215-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
323 PM MDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS AND NORTH
CENTRAL BACA COUNTIES UNTIL 415 PM MDT...

AT 323 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TWO BUTTES RESERVOIR...OR 16 MILES NORTH OF SPRINGFIELD...MOVING
SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3746 10232 3733 10270 3762 10277 3774 10259
TIME...MOT...LOC 2123Z 335DEG 15KT 3764 10266

MOORE
Special weather statement, Jul 27, 3:53 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT WED JUL 27 2016

COZ099-272245-
SPRINGFIELD VICINITY/BACA COUNTY CO-
353 PM MDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 445 PM
MDT...

AT 353 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SPRINGFIELD TO NEAR THE SAUNDERS ELEVATOR.
MOVEMENT WAS SOUTH AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...VILAS...CAMPO AND STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3702 10288 3754 10272 3753 10204 3701 10204
TIME...MOT...LOC 2153Z 006DEG 26KT 3747 10264 3747 10213

MOORE
Local storm report, Jul 27, 4:31 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             6 NNW SPRINGFIELD       37.48N 102.66W
07/27/2016  M1.00 INCH       BACA               CO   PUBLIC

            .

&&

NWS PUEBLO CO
IRIS SYSTEM
Special weather statement, Jul 27, 5:04 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT WED JUL 27 2016

COZ099-272345-
SPRINGFIELD VICINITY/BACA COUNTY CO-
504 PM MDT WED JUL 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
545 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF PRITCHETT...OR 22 MILES SOUTHWEST OF SPRINGFIELD...
MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3724 10297 3724 10270 3699 10262 3700 10304
TIME...MOT...LOC 2303Z 358DEG 12KT 3716 10288

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:57 PM MDTSpecial Weather StatementPUBKiowa48 min
Jul 26, 9:39 PM MDTSpecial Weather StatementPUBKiowa51 min
Jul 26, 9:48 PM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jul 26, 10:32 PM MDTSpecial Weather StatementPUBProwers43 min
Jul 26, 10:36 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers39 min
Jul 26, 11:23 PM MDTSpecial Weather StatementPUBProwers52 min
Jul 27, 12:51 AM MDTSpecial Weather StatementPUBProwers39 min
Jul 27, 12:56 AM MDTAreal Flood AdvisoryPUBProwers3 hr
Jul 27, 3:23 PM MDTSpecial Weather StatementPUBBaca52 min
Jul 27, 3:53 PM MDTSpecial Weather StatementPUBBaca52 min
Jul 27, 4:14 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Jul 27, 5:04 PM MDTSpecial Weather StatementPUBBaca41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.